Treatment concerns

Hello, I introduced myself recently. I'm wondering if anyone can offer some words of encouragement. I have stage 3A clear cell ovarian carcinoma. I am scheduled for Carboplatin and Paclitaxel every 3 weeks for 6 cycles. I have completed 2 cycles but the third one has to be postponed as my neutrophils dropped to 0.4. Also struggling with symptoms of peripheral neuropathy. I am wondering if I made the right decision to do chemo, considering that it often is not very effective for clear cell carcinoma....
Feeling discouraged!

Comments

  • Hello- so glad to see you returned to the forum [email protected] feeling discouraged due to side effects is a tough place to be - I remember I use to call my chemo sessions- "pull the rug out from under me therapy". Some days just feel tougher than others- so much to adjust to - tonight I reach out to you with a hug and say  - yes, you have made the right decision even though you are questioning yourself- stay connected with others here for support and encouragement - did you see the topic " side effects" - you might find solutions which will bring you relief - my peripheral neuropathy diminished with time -  do hope you feel welcomed and the suggestions in that category will ease your symptoms. Hugs Walkabout
  • FearlessFearless ✭✭
    @cbot Don't get discouraged.  Neutrophil issues are common.  Sometimes a delay in chemo of a week or two just naturally builds them back up. Sometimes some meds are required. But I don't think any of my friends were without some issue on that topic.  As for the peripheral neuropathy, same thing.  For some it's bad during chemo and gets better during recovery. For me, the opposite. No issue during chemo but it hit me post chemo.  Go to the topic side effects in this site and I think you'll find some good discussions around both topics.  But you're not alone gal, for sure.  
  • @cbot My oncologist kept asking my if I had any neuropathy and I kept saying no. But I did, though it didn't present itself like I imagined it would. When I rubbed my toes together, it felt like I had sand on my feet. Then one day it felt like I was walking on the hem of my pants. There was nothing there in either case and then I clued in. I had neuropathy! I still have a little, four years later but it has not worsened. It was never bad enough to interrupt my treatment, which I was thankful for - and I only had it in my feet, not my hands. Ask your cancer team about cold packs during chemo for your hands and feet. Other Teal Sisters have had good results, it might help you as well.
  • Thanks to everyone for your support and suggestions! I will be going for follow up blood work on Monday to see if I can proceed with a third cycle on Thursday. Will also look into the cold packs.
  • @fearless, after a week's delay due to low neutrophils, I will be going for my 3rd chemo this coming Thursday the 16th. And, @kastoyles, just letting you know that I will be trying the cold packs for hands and feet. Looking forward to getting half way there!
  • kastoyleskastoyles ✭✭
    edited July 14
    @cbot - glad to hear the treatment is continuing - let us know what you how you make out with the cold packs.
Sign In or Register to comment.